Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Citalopram side effects?

(11 Posts)
FallenAngel22 Sun 17-Apr-16 10:23:48

I started on 20mg of citalopram on Friday and currently feel so dizzy it's untrue. I know it's listed as a side effect but would it occur so soon? Also how long is it likely to last? I took citalopram very successfully around 8 years ago and don't remember any side effects. Came off fluoxetine in Jan as they weren't working and really want these to work again.

I have an under active thyroid and am symptomatic from that as trying to get med dose correct so it's hard to know why is causing what. Trying not to panic but it's such a horrid feeling.

HarrysMummy17 Sun 17-Apr-16 10:28:15

I didn't have any side effects, I've also got an under active thyroid.
I started on 10mg as I was told to gradually work up the dose do I wouldn't get side effects.

Maybe speak to your gp and start at 10 mg for the first couple of weeks?

MumUndone Sun 17-Apr-16 10:32:22

Didn't have any side effects when I started on citalopram but did get dizzy and nauseous when coming off it, lasted for about 2 weeks. Agree that if dizziness is severe you could try starting on 10mg.

FallenAngel22 Sun 17-Apr-16 10:41:12

Ok thanks, gp didn't mention a lower dose but I guess I could cut the tablet myself for a week or so? Can't get in with my gp for weeks, it's ridiculous, had to wait 4 weeks to see him on Friday!

HarrysMummy17 Sun 17-Apr-16 11:09:07

I would cut the tablet. Let your body get used to a lower dose and then start taking the 20mg in 2 weeks.
I could take a while to see the benefits but hopefully you won't have side effects.

I only had side effects when I came off them as I found out I was pregnant and just stopped rather then cutting the dose down gradually.

CantGetNoSleeeeeeep Sun 17-Apr-16 20:53:03

I dropped to 10mgs After 6 days as was dizzy and drowsy and handled the 10mg much better. Then when the sideeffects settle you could up to 20? Took about 2 weeks to settle

ifiseeonemoresock Sun 17-Apr-16 21:59:10

I was sort of drunk feeling for a couple of days z I started on 20mg . I had no side effects after the first few days .

FallenAngel22 Wed 20-Apr-16 21:46:45

6 days on and I'm stil feeling dizzy and spacey though the nausea has gone. I don't know if I can cut it down now as been on 20mg nearly a week?

CantGetNoSleeeeeeep Wed 20-Apr-16 22:40:05

I went from 20 to 10 after 6 days that was 4 3 weeks ago

Puffling1985 Thu 21-Apr-16 23:53:26

I remember I felt super tense when I started on it (can't remember if that was 10 or 20mg though) - to the extent I left work early one day. It disappeared quite quickly but now I feel the same if I miss a dose.

Bellyrub1980 Fri 22-Apr-16 05:52:32

Ive just done a 20mg jump (but from 20-40) about 2 weeks ago. The spaced out feeling is just coming to an end.... I think. But still getting some nausea.

My worst side effect is the bloody night sweats, but I thinks that's one which hangs around unfortunately.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now